Majorization and arrangement orderings in open queueing networks

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

3 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)531-543
Journal / PublicationAnnals of Operations Research
Issue number1
Publication statusPublished - Dec 1987
Externally publishedYes


Consider an open Jackson network of queues. Majorization and arrangement orderings are studied to order, respectively, various loading and server-assignment policies. It is shown that under these order relations, stochastic and likelihood ratio orderings can be established for the maximum and the minimum queue lengths and for the total number of jobs in the network. Stochastic majorization and stochastic orderings are also established, respectively, for the queue-length vector and the associated order-statistic vector. Implications of the results on loading and assignment decisions are discussed. © 1987 J.C. Baltzer A.G., Scientific Publishing Company.

Research Area(s)

  • arrangement ordering, Jackson network, likelihood ratio ordering, majorization, stochastic ordering